What can I do to relieve a skin rash associated with wearing a nicotine patch?
There are a few things you can try to avoid or relieve a skin rash caused by a nicotine patch:
- Put the patch on a different area of your body to see if the symptoms persist.
- Try another brand of patch; not all patches use the same adhesive.
- Removing the 24-hour patch before bedtime also may help. You also might try a 16-hour product instead, since local skin reactions tend to occur more often in people using 24-hour patches.
- To relieve the discomfort of the rash and help it go away, you can try using an over-the-counter 1% hydrocortisone cream, or talk to your doctor about prescribing 0.5 % triamcinolone cream.
If your symptoms persist, please consult your doctor about alternative quit-smoking methods, such as nicotine gum.
Join Balance Rewards for healthy choices for quitting tips and motivation.
View products to stop smoking available on Walgreens.com.
Back to Ask a Pharmacist
Answers to questions regarding information about medications or health conditions are
not for diagnostic or treatment purposes and are not conclusive as to the presence or
absence of any health condition. Consult your physician for diagnosis and treatment of
your medical condition. The information provided is not a substitute for medical advice.
Advances in medicine may cause this information to become outdated, invalid or
subject to debate. Professional opinions and interpretations of the scientific literature
provided. If you are in need of immediate medical attention, contact your physician,
poison control center or emergency medical professional. If you need to speak with a
pharmacist for non-emergency matters, contact your local Walgreens pharmacist or call
a Walgreens.com pharmacist toll-free at 1 (877) 250-5823.